Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 292, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 19, 2011, 4:15 PM CDT for Ballard County, Kentucky; Alexander County, Pulaski County, Illinois; Mississippi County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2011, 4:15 PM CDT (21:15 UTC)
- Expired
- Jun 19, 2011, 4:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alexander County, IL, Pulaski County, IL, Ballard County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 37 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:59 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 19, 2:59 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 259 PM CDT SUN JUN 19 2011 .DISCUSSION... WARM FRONT CURRENTLY DRAPED NW-SE ACROSS OUR CWA IS FORECAST TO LIFT NORTHEAST THROUGH THE REST OF THE AFTERNOON HOURS AS MID LEVEL RIDGING NUDGES NORTHEAST ACROSS THE CWA. NOT CONVINCED THIS WILL HAPPEN THOUGH AS IT WAS FORECAST TO DO THE SAME THING FOR THE PAST COUPLE OF DAYS. WITH THAT BEING SAID...IF THE FRONT LIFTS COMPLETELY NORTH OF OUR CWA BEFORE MIDNIGHT...WE WILL BE IN THE WARM SECTOR AT THE SURFACE WITH PLENTY OF WARM AIR ALOFT...SO LITTLE TO NOTHING WOULD HAPPEN WEATHER-WISE. IF THE BOUNDARY DOESNT MAKE MUCH PROGRESS...CERTAINLY THE NORTHERN AND NORTHEASTERN SECTIONS WOULD BE SUSCEPTIBLE TO ANOTHER MCS/MCV INVASION LATE TONIGHT. WILL HAVE TO KEEP A CLOSE EYE ON THAT. THE MID LEVEL RIDGING SHOULD KEEP THE REGION DRY MONDAY AND MONDAY NIGHT. THE RIDGE AXIS BEGINS TO SLIDE OFF TO THE EAST ON TUESDAY...SO PRECIP CHANCES BEGIN TO INCREASE FROM WEST TO EAST AS A STORM SYSTEM SPINNING UP OVER THE PLAINS STARTS MOVING TOWARD THE REGION. WITH FLOW ALOFT BEING NEARLY PARALLEL TO THE FRONTAL BOUNDARY ASSOCIATED WITH THIS SYSTEM...ITS FORWARD PROGRESS WILL BE SLOW. AS THE SYSTEM DRAWS CLOSER...PRECIP CHANCES WILL CONTINUE TO INCREASE...THEN MAX OUT TUESDAY NIGHT INTO WEDNESDAY AS THE FRONTAL BOUNDARY ACTUALLY CROSSES THE CWA. WITH A COUPLE OF SFC TROFS AND CYCLONIC FLOW ALOFT...PRECIP COULD LINGER WEDNESDAY NIGHT INTO THURSDAY. HIGH PRESSURE IN THE WAKE OF THIS SYSTEM SHOULD KEEP THE REGION DRY THURSDAY NIGHT AND FRIDAY. FRIDAY NIGHT THROUGH SUNDAY...WITH NORTHWEST FLOW ALOFT AND A SFC BOUNDARY LINGERING IN THE NEIGHBORHOOD...DECIDED TO THROW IN SMALL CHC POPS THROUGH THE PERIOD. INITIALLY WAS GOING TO GO DRY DURING THE DAYTIME PERIODS AND KEEP PRECIP AT NIGHT TO ACCOUNT FOR THE OCCURRENCE OF MCS/MCV EVENTS...BUT WITH SOME LEVEL OF UNCERTAINTY... AND TO BETTER BLEND WITH SURROUNDING OFFICES...DECIDED TO KEEP POPS DURING THE DAYTIME PERIODS AS WELL. MODELS ARE STARTING TO COME TOGETHER A LITTLE BETTER IN THE EXTENDED PERIODS. && .AVIATION... CLOUDINESS CONTINUES TO DECREASE AND MOVE EAST IN THE WAKE OF THIS MORNINGS THUNDERSTORM COMPLEX. EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD...WITH THE POSSIBLE EXCEPTION OF A THUNDERSTORM LATE TONIGHT. MENTIONED CB CLOUDS IN THE KEVV/KOWB TAFS FOR THE LATE NIGHT AND EARLY MORNING HOURS. SURFACE WINDS ARE LIKELY TO REMAIN FROM THE SOUTH THROUGH THE NIGHT...WHICH SHOULD KEEP FOG FROM BEING A CONCERN. WINDS WILL INCREASE FROM THE SOUTHWEST DURING THE DAYLIGHT HOURS...WITH SOME GUSTINESS EXPECTED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY/JAP
Hazardous weather outlook, Jun 19, 3:28 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 328 PM CDT SUN JUN 19 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-202030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 328 PM CDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THE REST OF THIS AFTERNOON AND POSSIBLY INTO THE EARLY EVENING HOURS. MORE WIDESPREAD THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT...MAINLY OVER THE NORTHERN AND NORTHEASTERN SECTIONS. MOST OF THE LATE NIGHT STORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT A FEW MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. MINOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AT CAPE GIRARDEAU AND THEBES. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH THURSDAY...THEN FRIDAY NIGHT THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER REMAINS LOW AT THIS TIME. MINOR FLOODING IS FORECAST INCREASE TO MODERATE FLOODING ON THE MISSISSIPPI RIVER AT CAPE GIRARDEAU AND THEBES. THE BIG MUDDY RIVER NEAR PLUMFIELD AND MURPHYSBORO...AND THE SKILLET FORK RIVER NEAR WAYNE CITY ARE FORECAST TO RISE ABOVE FLOOD STAGE SUNDAY AND MONDAY. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY...BUT MAY BE NEEDED LATE TONIGHT. JP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:10 AM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 7 hr |
| Jun 19, 4:26 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 64 min |
| Jun 19, 4:36 AM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, Crittenden, Fulton, Graves, Hickman and 2 more | 3 hr |
| Jun 19, 4:41 AM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 49 min |
| Jun 19, 4:43 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Crittenden, Livingston, Lyon, McCracken | 47 min |
| Jun 19, 5:00 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 30 min |
| Jun 19, 5:09 AM CDT | Areal Flood Advisory | PAH | Daviess, Henderson, Hopkins, McLean, Muhlenberg, Union and 1 more | 111 min |
| Jun 19, 5:20 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 2 more | 55 min |
| Jun 19, 5:27 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Hickman | 33 min |
| Jun 19, 4:44 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 31 min |
| Jun 19, 5:03 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 42 min |
| Jun 19, 3:00 AM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 45 min |
| Jun 19, 3:28 AM CDT | Tornado Warning | PAH | Perry | 32 min |
| Jun 19, 3:41 AM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jackson, Jefferson, Perry, Saline and 2 more | 49 min |
| Jun 19, 3:41 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Johnson, Union | 64 min |
| Jun 19, 3:51 AM CDT | Severe Thunderstorm Warning | PAH | Alexander | 39 min |
| Jun 19, 4:09 AM CDT | Areal Flood Advisory | PAH | Edwards, Franklin, Hamilton, Jefferson, Perry, Wabash and 2 more | 3 hr |
| Jun 19, 4:11 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Gallatin, Hardin, Johnson, Massac, Pope and 2 more | 49 min |
| Jun 19, 4:11 AM CDT | Tornado Warning | PAH | Franklin, Hamilton, Jefferson | 16 min |
| Jun 19, 4:21 AM CDT | Severe Thunderstorm Warning | PAH | Franklin, Gallatin, Hamilton, Jefferson, Saline, Wayne and 2 more | 39 min |
| Jun 19, 5:01 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne | 44 min |
| Jun 19, 5:26 AM CDT | Severe Thunderstorm Warning | PAH | Wabash | 49 min |
| Jun 19, 4:03 AM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard, Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.